Advertisement

Science China Mathematics

, Volume 54, Issue 4, pp 633–660 | Cite as

Recent progress in random metric theory and its applications to conditional risk measures

  • TieXin GuoEmail author
Articles

Abstract

The purpose of this paper is to give a selective survey on recent progress in random metric theory and its applications to conditional risk measures. This paper includes eight sections. Section 1 is a longer introduction, which gives a brief introduction to random metric theory, risk measures and conditional risk measures. Section 2 gives the central framework in random metric theory, topological structures, important examples, the notions of a random conjugate space and the Hahn-Banach theorems for random linear functionals. Section 3 gives several important representation theorems for random conjugate spaces. Section 4 gives characterizations for a complete random normed module to be random reflexive. Section 5 gives hyperplane separation theorems currently available in random locally convex modules. Section 6 gives the theory of random duality with respect to the locally L 0-convex topology and in particular a characterization for a locally L 0-convex module to be L 0-pre-barreled. Section 7 gives some basic results on L 0-convex analysis together with some applications to conditional risk measures. Finally, Section 8 is devoted to extensions of conditional convex risk measures, which shows that every representable L -type of conditional convex risk measure and every continuous L p -type of convex conditional risk measure (1 ≤ p < +∞) can be extended to an \( L_\mathcal{F}^\infty \left( \mathcal{E} \right) \)-type of σ ε,λ \( \sigma _{\varepsilon ,\lambda } \left( {L_\mathcal{F}^\infty \left( \mathcal{E} \right),L_\mathcal{F}^1 \left( \mathcal{E} \right)} \right) \)-lower semicontinuous conditional convex risk measure and an \( L_\mathcal{F}^\infty \left( \mathcal{E} \right) \)-type of \( \mathcal{T}_{\varepsilon ,\lambda } \)-continuous conditional convex risk measure (1 ≤ p < +∞), respectively.

Keywords

random normed module random inner product module random locally convex module random conjugate space L0-convex analysis conditional risk measures 

MSC(2000)

46A22 46A25 46H25 47H40 52A41 91B16 91B30 91B70 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Artzner P, Delbaen F, Eber J M, et al. Coherent measures of risk. Math Finance, 1999, 9: 203–228CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Berberian S K. Lectures in Functional Analysis and Operator Theory. New York: Springer-Verlag, 1974zbMATHGoogle Scholar
  3. 3.
    Biagini S, Frittelli M. On continuity properties and dual representation of convex and monotone functionals on Frechet lattices. Working paper, 2006Google Scholar
  4. 4.
    Bion-Nadal J. Conditional risk measures and robust representation of convex conditional risk measures. CMAP Preprint, 557, 2004Google Scholar
  5. 5.
    Breckner W W, Scheiber E. A Hahn-Banach extension theorem for linear mappings into ordered modules. Mathematica, 1977, 19: 13–27MathSciNetGoogle Scholar
  6. 6.
    Cheridito P, Delbaen F, Eber J M, et al. Coherent multiperiod risk adjusted values and Bellman’s principle. Ann Oper Res, 2007, 152: 5–22CrossRefMathSciNetGoogle Scholar
  7. 7.
    Cheridito P, Delbaen F, Kupper M. Dynamic monetary risk measures for bounded discrete-time processes. Electron J Probab, 2006, 11: 57–106MathSciNetGoogle Scholar
  8. 8.
    Cheridito P, Li T. Dual characterization of properties of risk measures on Orlicz hearts. Math Finance Econ, 2008, 2: 29–55CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Delbaen F. Coherent risk measures. Cattedra Galileiana, 2000Google Scholar
  10. 10.
    Delbaen F. Coherent risk measures on general probability spaces. In: Sandmann K, Schönbucher P J, eds. Advances in Finance and Stochastics. Berlin: Springer-Verlag, 2002, 1–37Google Scholar
  11. 11.
    Detlefsen K, Scandolo G. Conditional and dynamic convex risk measures. Finance Stoch, 2005, 9: 539–561CrossRefzbMATHMathSciNetGoogle Scholar
  12. 12.
    Diestel J, Uhl Jr J J. Vector Measures. Math Surveys, No. 15. Providence, RI: Amer Math Soc, 1977zbMATHGoogle Scholar
  13. 13.
    Dunford N, Schwartz J T. Linear Operators (I). New York: Interscience, 1957Google Scholar
  14. 14.
    Ekeland I, Témam R. Convex Analysis and Variational Problems, Chapter (I). Philadelphia: SIAM, 1999zbMATHGoogle Scholar
  15. 15.
    Filipović D, Kupper M, Vogelpoth N. Separation and duality in locally L 0-convex modules. J Funct Anal, 2009, 256: 3996–4029CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Filipović D, Kupper M, Vogelpoth N. Approaches to conditional risk. Working paper series No. 28, Vienna Institute of Finance, 2009Google Scholar
  17. 17.
    Filipović D, Svindland G. Convex risk measures beyond bounded risks, or the canonical model space for law-invariant convex risk measures is L 1. Working paper series No. 2, Vienna Institute of Finance, 2008Google Scholar
  18. 18.
    Föllmer H, Penner I. Convex risk measures and the dynamics of their penalty functions. Statist Decisions, 2006, 24: 61–96CrossRefzbMATHMathSciNetGoogle Scholar
  19. 19.
    Föllmer H, Schied A. Convex measures of risk and trading constraints. Finance Stoch, 2002, 6: 429–447CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Föllmer H, Schied A. Robust preferences and convex measures of risk. In: Sandmann K, Schönbucher P J, eds. Advances in Finance and Stochastics. Berlin: Springer-Verlag, 2002, 39–56CrossRefGoogle Scholar
  21. 21.
    Föllmer H, Schied A. Stochastic Finance, An Introduction in Discrete Time. Berlin-New York: De Gruyter, 2002CrossRefzbMATHGoogle Scholar
  22. 22.
    Frittelli M, Rosazza Gianin E. Putting order in risk measures. J Bank Finance, 2002, 26: 1473–1486CrossRefGoogle Scholar
  23. 23.
    Frittelli M, Rosazza Gianin E. Dynamic convex risk measures. In: Szegö G, ed. New Risk Measures for the 21st Century. New York: John Wiley & Sons, 2004, 227–248Google Scholar
  24. 24.
    Guo T X. The theory of probabilistic metric spaces with applications to random functional analysis. Master’s thesis. Xi’an: Xi’an Jiaotong University, 1989Google Scholar
  25. 25.
    Guo T X. Random metric theory and its applications. PhD thesis. Xi’an: Xi’an Jiaotong University, 1992Google Scholar
  26. 26.
    Guo T X. Extension theorems of continuous random linear operators on random domains. J Math Anal Appl, 1995, 193: 15–27CrossRefzbMATHMathSciNetGoogle Scholar
  27. 27.
    Guo T X. The Radon-Nikodým property of conjugate spaces and the w*-equivalence theorem for w*-measurable functions. Sci China Ser A, 1996, 39: 1034–1041zbMATHMathSciNetGoogle Scholar
  28. 28.
    Guo T X. Module homomorphisms on random normed modules. Northeast Math J, 1996, 12: 102–114zbMATHMathSciNetGoogle Scholar
  29. 29.
    Guo T X. Random duality. Xiamen Daxue Xuebao Ziran Kexue Ban, 1997, 36: 167–170zbMATHMathSciNetGoogle Scholar
  30. 30.
    Guo T X. A characterization for a complete random normed module to be random reflexive. Xiamen Daxue Xuebao Ziran Kexue Ban, 1997, 36: 499–502zbMATHMathSciNetGoogle Scholar
  31. 31.
    Guo T X. Some basic theories of random normed linear spaces and random inner product spaces. Acta Anal Funct Appl, 1999, 1: 160–184zbMATHMathSciNetGoogle Scholar
  32. 32.
    Guo T X. Representation theorems of the dual of Lebesgue-Bochner function spaces. Sci China Ser A, 2000, 43: 234–243CrossRefzbMATHMathSciNetGoogle Scholar
  33. 33.
    Guo T X. Survey of recent developments of random metric theory and its applications in China (I). Acta Anal Funct Appl, 2001, 3: 129–158zbMATHMathSciNetGoogle Scholar
  34. 34.
    Guo T X. Survey of recent developments of random metric theory and its applications in China (II). Acta Anal Funct Appl, 2001, 3: 208–230zbMATHMathSciNetGoogle Scholar
  35. 35.
    Guo T X. The theory of random normed modules and its applications. In: Liu P D, ed. Proceedings of International Conference & 13th Academic Symposium in China on Functional Space Theory and Its applications. London: Research Information Ltd UK, 2004, 57–66Google Scholar
  36. 36.
    Guo T X. Several applications of the theory of random conjugate spaces to measurability problems. Sci China Ser A, 2007, 50: 737–747CrossRefzbMATHMathSciNetGoogle Scholar
  37. 37.
    Guo T X. The relation of Banach-Alaoglu theorem and Banach-Bourbaki-Kakutani-Šmulian theorem in complete random normed modules to stratification structure. Sci China Ser A, 2008, 51: 1651–1663CrossRefzbMATHMathSciNetGoogle Scholar
  38. 38.
    Guo T X. A comprehensive connection between the basic results and properties derived from two kinds of topologies for a random locally convex module. arXiv: 0908.1843Google Scholar
  39. 39.
    Guo T X. Relations between some basic results derived from two kinds of topologies for a random locally convex module. J Funct Anal, 2010, 258: 3024–3047CrossRefzbMATHMathSciNetGoogle Scholar
  40. 40.
    Guo T X. The theory of module homomorphisms in complete random inner product modules and its applications to Skorohod’s random operator theory. SubmittedGoogle Scholar
  41. 41.
    Guo T X, Chen X X. Random duality. Sci China Ser A, 2009, 52: 2084–2098CrossRefzbMATHMathSciNetGoogle Scholar
  42. 42.
    Guo T X, Li S B. The James theorem in complete random normed modules. J Math Anal Appl, 2005, 308: 257–265CrossRefzbMATHMathSciNetGoogle Scholar
  43. 43.
    Guo T X, Peng S L. A characterization for an L(μ,K)-topological module to admit enough canonical module homomorphisms. J Math Anal Appl, 2001, 263: 580–599CrossRefzbMATHMathSciNetGoogle Scholar
  44. 44.
    Guo T X, Xiao H X. A separation theorem in random normed modules. Xiamen Daxue Xuebao Ziran Kexue Ban, 2003, 42: 270–274zbMATHMathSciNetGoogle Scholar
  45. 45.
    Guo T X, Xiao H X, Chen X X. A basic strict separation theorem in random locally convex modules. Nonlinear Anal, 2009, 71: 3794–3804CrossRefzbMATHMathSciNetGoogle Scholar
  46. 46.
    Guo T X, You Z Y. The Riesz’s representation theorem in complete random inner product modules and its applications. Chinese Ann Math Ser A, 1996, 17: 361–364zbMATHMathSciNetGoogle Scholar
  47. 47.
    Guo T X, You Z Y. A note on pointwise best approximation. J Approx Theory, 1998, 93: 344–347CrossRefzbMATHMathSciNetGoogle Scholar
  48. 48.
    Guo T X, Zeng X L. Existence of continuous nontrivial linear functionals on random normed modules. Chinese J Engrg Math, 2008, 25: 117–123zbMATHMathSciNetGoogle Scholar
  49. 49.
    Guo T X, Zeng X L. Random strict convexity and random uniform convexity in random normed modules. Nonlinear Anal, 2010, 73: 1239–1263CrossRefzbMATHMathSciNetGoogle Scholar
  50. 50.
    Guo T X, Zhao S E, Zeng X L. On the analytic foundation of the module approach to conditional risk. SubmittedGoogle Scholar
  51. 51.
    Guo T X, Zhu L H. A characterization of continuous module homomorphisms on random seminormed modules and its applications. Acta Math Sin (Engl Ser), 2003, 19: 201–208CrossRefzbMATHMathSciNetGoogle Scholar
  52. 52.
    He S W, Wang J G, Yan J A. Semimartingales and Stochastic Analysis. Beijing: Science Press, 1995Google Scholar
  53. 53.
    Kaina M, Rüschendorf L. On convex risk measures on L p. Working paper, 2007Google Scholar
  54. 54.
    Kantorovic L V. The method of successive approximations for functional equations. Acta Math, 1939, 71: 63–97CrossRefzbMATHMathSciNetGoogle Scholar
  55. 55.
    Krätschmer V. On σ-additive robust representation of convex risk measures for unbounded financial positions in the presence of uncertainty about the market model. SFB 649 discussion paper 2007-010. Berlin: Humboldt University, 2007Google Scholar
  56. 56.
    Kupper M, Vogelpoth N. Complete L 0-normed modules and automatic continuity of monotone convex functions. Working paper series No. 10, Vienna Institute of Finance, 2008Google Scholar
  57. 57.
    Neveu J. Mathematical Foundations of the Calculus of Probabilities. San Francisco: Holden Day, 1965Google Scholar
  58. 58.
    Peng S. Nonlinear expectations, nonlinear evaluations and risk measures. In: Lecture notes in Mathematics 1856. New York: Springer, 2004, 165–253Google Scholar
  59. 59.
    Rockafellar R T. Conjugate duality and optimization. Regional Conference Series in Applied Mathematics, Vol. 16. Philadelphia: SIAM, 1974zbMATHGoogle Scholar
  60. 60.
    Rosazza Gianin E. Risk measures via g-expectations. Insurance Math Econom, 2006, 39: 19–34CrossRefzbMATHMathSciNetGoogle Scholar
  61. 61.
    Ruszczyński A, Shapiro A. Optimization of convex risk functions. Math Opers Res, 2006, 31: 433–452CrossRefzbMATHGoogle Scholar
  62. 62.
    Schachermayer W. A Hilbert space proof of the fundamental theorem of asset pricing in finite discrete time. Insurance Math Econom, 1992, 11: 249–257CrossRefzbMATHMathSciNetGoogle Scholar
  63. 63.
    Schweizer B, Sklar A. Probabilistic Metric Spaces. New York: Elsevier, 1983; reissued by New York: Dover Publications, 2005zbMATHGoogle Scholar
  64. 64.
    Song Y, Yan J A. The representations of two types of functionals on L (Ω,F) and L∞(Ω,F, P). Sci China Ser A, 2006, 49: 1376–1382CrossRefzbMATHMathSciNetGoogle Scholar
  65. 65.
    Song Y, Yan J A. Risk measures with comonotonic subadditivity or convexity and respecting stochastic orders. Insurance Math Econom, 2009, 45: 459–465CrossRefMathSciNetGoogle Scholar
  66. 66.
    Song Y, Yan J A. An overview of representation theorems for static risk measures. Sci China Ser A, 2009, 52: 1412–1422CrossRefzbMATHMathSciNetGoogle Scholar
  67. 67.
    Vuza D. The Hahn-Banach theorem for modules over ordered rings. Rev Roumaine Math Pures Appl, 1982, 9: 989–995MathSciNetGoogle Scholar
  68. 68.
    You Z Y, Guo T X. Pointwise best approximation in the space of strongly measurable functions with applications to best approximation in L p(μ,X). J Approx Theory, 1994, 78: 314–320CrossRefzbMATHMathSciNetGoogle Scholar
  69. 69.
    Zowe J. A duality theorem for a convex programming problem in order complete lattices. J Math Anal Appl, 1975, 50: 273–287CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  1. 1.LMIB and School of Mathematics and Systems ScienceBeihang UniversityBeijingChina

Personalised recommendations